Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 11, 2021, 4:42 PM EDT for Palm Beach County, Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2021, 4:42 PM EDT (20:42 UTC)
- Expired
- Sep 11, 2021, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 4:55 PM EDT | TSTM WND GST 47 | 1 Ne Pahokee, FL | A THUNDERSTORM WIND GUST OF 47 MPH WAS RECORDED BY THE MESONET STATION PHOKE IN PAHOKEE. |
| Sep 11, 4:55 PM EDT | MARINE TSTM WIND 47 | 1 Ne Pahokee, FL | A MARINE THUNDERSTORM WIND GUST OF 47 MPH / 41 KNOTS WAS RECORDED BY THE MESONET STATION PHOKE IN PAHOKEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WWUS82 KMFL 112042
SPSMFL
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat Sep 11 2021
FLZ067-112130-
Inland Palm Beach County FL-
442 PM EDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of northwestern Palm
Beach County through 530 PM EDT...
At 441 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Indiantown to Fremd
Village-Padgett Island. These storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point and Fremd
Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 8062 2696 8061 2696 8042 2689 8043
2667 8058 2668 8074 2674 8077
TIME...MOT...LOC 2041Z 030DEG 1KT 2697 8056 2680 8064
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 11, 2:29 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 11, 2:29 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Miami FL 229 PM EDT Sat Sep 11 2021 .DISCUSSION... Short Term (Today through Sunday)... South Florida has transitioned to an easterly flow pattern with today serving as a transition day as some relatively drier air has moved over the region. The convective focus is expected to be mainly around boundary collisions as the easterly flow has pinned the Gulf sea breeze over Southwest Florida. Cannot rule out a strong storm or two this afternoon but convection should be more muted today than in previous days. The surface ridge axis sitting to the north of the area will keep a persistent easterly flow overnight. Easterly wind surges are possible, particularly as increasing moisture arrives from the Bahamas. As this moisture arrives, shower and thunderstorm chances will increase from east to west overnight into Sunday. The enriched moisture (2+ inch precipitable water values) will also allow a return for heavy rain chances across the area. Adjusted temperatures a few degrees cooler compared to some guidance along the east coast to account for the increased cloud cover, moisture, and rain-cooled air chances. Long Term (Sunday night - Friday): Models depict broad high pressure dominating much of the west Atlantic, and keeping a generally easterly flow over SoFlo. In the mid-upper levels, model solutions agree in bringing a couple of weak disturbances, which move over the area during the first half of the work week, while mid-level high pressure gradually migrates into the eastern Gulf region. Meanwhile, model soundings still depict a persistently moist profile with PWATS at 2 inches or higher for most of the long term days. This synoptic scenario will keep chances of rain and storms on the high-end scattered to numerous range each day, with highest chances during the afternoon hours. The overall weather pattern will be similar to a typical summertime one, with showers and thunderstorms developing near the east coast metro areas late in the morning and early in the afternoon, then moving to interior and west coast areas late in the afternoon as sea breezes push inland. Main hazards with any thunderstorm that forms will be heavy rainfall, and flooding. For the end of the work week, uncertainty remains high as long-range model solutions continue to present different scenarios for a potential wave feature reaching the area. ECMWF is still the more wet solution with very deep moisture and colder temps aloft across the area, while GFS barely shows a much weaker disturbance in the mid levels, along with a drier airmass. With little changes in model performance, will keep capping POPs around 60 percent and wait for better consistency in upcoming model runs. However, there should be enough thermodynamic support and moisture for a few cells to become strong, especially at the peak of daytime heating. Temperatures remain hot with afternoon highs in the upper 80s to lower 90s, and overnight lows in the mid to upper 70s. Heat indices should hit the mi && .AVIATION(18Z TAFS)... Easterly flow remains (except for the diurnal Gulf sea breeze at APF) through the period. Drier air may limit convective coverage this afternoon and evening with the focus shifting to SW Florida. Overnight, increasing easterly moisture will lead to increasing convective activity to end the forecast period. Generally VFR with some brief bouts of sub-MVFR possible. Short-fused AMDs may be necessary for convection. && .MARINE... Persistent easterly winds this weekend as the influence of high pressure builds in. Swell from Larry will diminish through the weekend. A light onshore component to the wind is possible in the mornings and afternoons along the nearshore Gulf waters. && .BEACH FORECAST... An elevated rip current risk continues for at least the Palm Beaches, where swell from Larry is starting to diminish. The rip current risk may increase along all the Atlantic beaches in the coming days as the persistent easterly flow continues. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 90 79 90 / 30 50 50 60 West Kendall 79 90 78 91 / 30 50 50 60 Opa-Locka 79 90 78 90 / 20 50 50 60 Homestead 79 88 78 89 / 30 50 60 60 Fort Lauderdale 80 88 79 89 / 20 40 40 60 N Ft Lauderdale 80 89 79 89 / 20 40 40 60 Pembroke Pines 79 89 78 89 / 20 50 40 60 West Palm Beach 79 90 78 89 / 20 40 30 60 Boca Raton 80 89 79 89 / 20 40 40 60 Naples 77 92 77 92 / 30 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...RAG Sunday Night through Saturday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 11, 3:51 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 351 AM EDT Sat Sep 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 351 AM EDT Sat Sep 11 2021 ...Moderate Risk Of Rip Currents Beaches of Palm Beach County... ...Scattered Storms Interior/West Coast areas Today... ...Wet Pattern Rest of Weekend Into Next Week With Possible Heavy Rainfall... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a Moderate Risk of Rip Currents along the beaches of Palm Beach County due to a small northeast swell. Thunderstorms: Scattered showers and thunderstorms will be possible over the interior and west coast metro areas this afternoon into early this evening. The east coast metro areas will see isolated to scattered showers and thunderstorms late tonight. Storms this afternoon may produce gusty winds, cloud to ground lightning, and heavy rainfall. Wind: Thunderstorms this afternoon into early this evening will be capable of producing brief gusty winds in excess of 40 mph over the interior and west coast metro areas. Waterspouts: Waterspouts are possible with any showers and storms that form over the local waters today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous showers and thunderstorms will be possible rest of this weekend into next week with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding over South Florida. The enhance risk of rip currents will continue over the beaches of Palm Beach County with rest of the east coast beaches increasing for Sunday. The threat of rip currents will then decrease along the east coast beaches of South Florida for next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Sep 11, 4:06 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
406 PM EDT Sat Sep 11 2021
FLZ067-112045-
Inland Palm Beach County FL-
406 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of north central Palm
Beach County through 445 PM EDT...
At 405 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Indiantown. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2686 8040 2675 8053 2684 8068 2696 8061
2696 8040
TIME...MOT...LOC 2005Z 219DEG 2KT 2698 8055
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Sep 11, 4:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat Sep 11 2021
FLZ067-112130-
Inland Palm Beach County FL-
442 PM EDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of northwestern Palm
Beach County through 530 PM EDT...
At 441 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Indiantown to Fremd
Village-Padgett Island. These storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point and Fremd
Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 8062 2696 8061 2696 8042 2689 8043
2667 8058 2668 8074 2674 8077
TIME...MOT...LOC 2041Z 030DEG 1KT 2697 8056 2680 8064
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Sep 10, 9:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Sep 10, 10:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Sep 11, 3:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Sep 11, 4:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Sep 11, 4:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Sep 11, 5:00 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 11, 6:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.